DIDMIS

SparkPoints
 

OSTEOPOROSIS MEDICATION

Sunday, July 03, 2011

THIS IS ALARMING.
In the July edition of the Good Housekeeping there is an article about osteoporosis medication.
It is not a pretty story.
This medication is supposed to help us not have fractures but instead it was stated that a fracture can occur without a person even falling.
The pictures are horrendous. If you take this medication I would look into it.
I took it once and it caused spasms in my back.
The doctor gave me somthing else and I had the same thing.
I said I would rather not take it and suffer like that than to take it hoping it would help me in the future.
If you have access to the magazine please read it.
Irene
Share This Post With Others
Member Comments About This Blog Post
  • no profile photo CD2854415
    I was taking fosomax for a while, and my bone density went from osteopenia to osteoporosis. I quit taking the medicine and started exercising, and my bone density has gone back to osteopenia with the last checkup. Hopefully, the next checkup will be even better!
    3514 days ago
  • YJNANA
    Thanks Irene, very helpful as always :)
    3515 days ago
  • DIDMIS
    I am so glad that some of you found this helpful. That is what we are here for to help each other keep healthy in any way we can.

    3518 days ago
  • MARLIZG
    we gotta be careful about what we take & study our options
    3518 days ago
  • LMMIMI
    I do have some thinning of the bones, but not severe. I do have a lot of arthritis, but so far so good. I take Tylenol Extra Strength if I am really having any issues. I am lucky to have a fairly high tolerance for pain and so far Tylenol when and if necessary.
    3520 days ago
  • no profile photo CD7507782
    I have to have blood work to see about taking boniva. I am confused and not sure. Thanks for sharing this. Phyllis
    3520 days ago
  • THEWINNER33
    Fortunately my bone scan was normal. I don't want to add any more medications to my mix.
    3522 days ago
  • DIDMIS
    I am so glad I could share this. Actually I saw it on SPARK today or yesterday also. Carolyn so sorry you have problems with osteoporosis. All the more reason to get the weight off and to exercise. You have done such a good job on your walking.
    emoticon
    3522 days ago

    Comment edited on: 7/6/2011 1:33:26 PM
  • CAROLYNVIL
    thank you for sharing.
    3522 days ago
  • CAROLYN0107
    I have osteoporosis and osteopenia. It is already the neck of my hip that has the osteoporosis. I have been on Boniva for the last year and a half. My advice to all who do not already have osteoporosis is to make sure that you get enough calcium and Vitamin D. Drinking milk isn't necessarily enough as I was raised as a milkman's daughter and have always had lots of milk. One of the main reasons that I already have bone thinning is because of my Asthma medicine. Without the asthma medicine though I would have a hard time breathing. I make my choice to take the asthma medicine, which is thinning my bones. The body is so complicated!


    3523 days ago
  • MONTY68
    Hi Irene
    Thank you for sharing this. There are so many drugs out there that the side effects can be worse then the disease. I have heard of people that a bone broke first , then the fall.
    I am glad that you read the article and sharing it.

    Monty emoticon emoticon
    3524 days ago
  • JIBBIE49
    You often FALL because the bone breaks, and not the other way around. But, you have to realize that these medications are given to women who have a real possibility of having fractures. A woman with such a fracture often dies within one year, since it causes her to "go down hill" in other bodily systems.
    I don't have a problem with thinning bones, as I've had the tests. I"m 61 & grew up on a farm always drinking lots of fresh milk. But, I KNOW that weight training at any age is very helpful with building bone. An 86 yo woman on Oprah had been weight lifting for 12 years & she said her bones had improved a great deal. So, the body WILL improve at any age, if we push it.
    3525 days ago
  • JILL313
    Thanks Irene, I had heard this before but I'm also going to talk to my Dr. about getting off Fossamax as I've read you can't be on it for too many years. I've been taking it for a couple and I have enough problems without more broken bones. Thank you for this good information. I will read the article.

    Hugs,

    Jill
    3525 days ago
  • no profile photo CD1951302
    I take Vitamin D and Ca. I also make sure to get some fat with the Ca since it absorbs better with fat. (In fact there is an article that actually says that diabetics do better with WHOLE fat milk.)
    3525 days ago
  • SUNNYWBL
    I took Fosamax years ago. After I had dental implants at the U of MN, I was having unexpected pain and was miserable. An appt with an endocrine specialist, etc, I was told to stop the Fosamax as it was interfering with bone formation in my mouth.

    Since then I have taken Vit D and Ca and relied on walking and ST to slow the osteoporosis.
    3525 days ago
  • LMMIMI
    I had heard this before and so thankful that I don't need it. I have osteoarthritis and so far I can handle the pain with Extra Strength Tylenol. I have a rather high threshold for pain which is good because I can not take any of the anti-inflammatory meds.
    3525 days ago
  • DIDMIS
    I pasted the link onto my facebook account. I am della irene davis
    3525 days ago

    Comment edited on: 7/3/2011 9:14:13 AM
  • CUPBUTTER
    I didn't know this. I will look it up. Thanks for sharing. Hugs Barbara
    3525 days ago
  • DIDMIS
    I think you could find it in the search engine through Good Housekeeping July 2011 and the title is Fractured. Hope you can see the pics.
    Irene
    3525 days ago
  • MOM4407BECKY
    Good article. I read it and I was amazed and upset. All the drugs are to make us better but then the side effects are so dangerous.
    3525 days ago
  • no profile photo CD5645667
    I am on fosamax plus and have been for several years ..
    I have been thinking of not taking it any more after what you have said...
    I will talk to my Doctor about it ...
    Thanks Irene ... emoticon emoticon
    3525 days ago
  • DIDMIS
    The drugs include Fosamax, Boniva, Actonel, and the once yearly infusion Reclast (zoledronic acid)
    The doctor tried two on me and they both gave me trouble
    If you can read the July Reader's Digest you will see how the bone just breaks by itself. It is very porous.
    3525 days ago

    Comment edited on: 7/3/2011 5:44:48 AM
  • WALIDGAZALA
    There are two drugs for the ostoporosis, one a hormone which might cause the pain but there is another one which is supposed to be less problematic.
    3525 days ago
  • Add Your Comment to the Blog Post

    Log in to post a comment


    Disclaimer: Weight loss results will vary from person to person. No individual result should be seen as a typical result of following the SparkPeople program.
 

More Blogs by DIDMIS